Immune mediated necrotizing myopathy: A rare complication of statin therapy
Immune mediated necrotizing myopathy (IMNM) is part of the inflammatory myopathies group of diseases and presents with muscle weakness, myalgias and elevated serum creatine phosphokinase (CPK). Statin-induced IMNM is a rare complication. We present a patient with IMNM secondary to simvastatin use. The patient presented with proximal myopathy, dysphagia, and elevated creatinine kinase levels, and was subsequently found to have anti-3-hydroxy-3-methylglutaryl-CoA reductase (HMGCR) autoantibodies with a necrotizing process on muscle biopsy. This patient’s case was further complicated by sequelae of multiple disease processes, ultimately leading to deterioration of his health.
Google ScholarGoogle Scholar
- Abstract views: 3049
- PDF: 104
- HTML: 0
Copyright (c) 2020 the Author(s)
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.